Hail, Robertson
- When
- August 6, 7:12 PM CST
- Where
- Robertson County, Coopertown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.430, -86.950
Penny size hail reported in Coopertown.
A cluster of thunderstorms produced severe weather (mainly branches and felled trees) across the northern part of Middle Tennessee Wednesday evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A cluster of thunderstorms produced severe weather (mainly branches and felled trees) across the northern part of Middle Tennessee Wednesday evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 6, 2:26 PM CST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 PM CDT WED AUG 6 2008 .DISCUSSION... COLD FRONTAL BOUNDARY EXTENDS FROM SOUTHERN OH WESTWARD THROUGH THE MO BOOTHEAL. OTHER THAN A LITTLE PRECIPITATION OVER FAR EASTERN KY...CONVECTION IS LIMITED ALONG AND AHEAD OF THE BOUNDARY. GFS DATA SUGGESTS THAT TODAYS CAP WILL WEAKEN SOME AS WE MOVE INTO THIS EVENING. ADDITIONALLY...A WEAK CONVERGENCE/MOISTURE AXIS WILL SHIFT SOUTHWARD ACROSS THE MID STATE TONIGHT AS A FRONTAL BOUNDARY MOVES OVER THE AREA. WILL INCLUDE JUST 30 POPS AS DYNAMICS ARE WEAK AND THERE IS NOT MUCH ONGOING PRECIPITATION. AS WE GET INTO THURSDAY...RAIN CHANCES WILL INCREASE...PARTICULARLY OVER WESTERN TN AS THU 18Z RH PROGS POINT TO A MAXIMUM FOR THAT AREA. WILL INCLUDE 50 POPS EXCEPT FOR LIKELY POPS WESTERN ZONES. BOUNDARY WILL PUSH THROUGH THE AREA THU NT WITH DRIER AIR MOVING IN. FOR TEMPS...MAV CONTINUES TO BE TOO COOL ON LOWS...WILL TAKE THE OVER FOR PDS 1 AND 3. THE UPCOMING COOL DOWN WILL TAKE SOME TIME. 850 MB TEMPS WILL STILL BE CLOSE TO 16C FRIDAY...SO HIGH TEMPS WILL STILL REACH INTO THE UPPER 80S. IN THE EXT FCST...COOLER DRIER AIR IS EXPECTED WITH HIGHS IN THE LOWER TO MID 80S FOR SATURDAY AND SUNDAY. LOW TEMPS WILL BE A GOOD 5 TO 10 DEGREES BELOW NORMAL AS THE DRIER AIR ALLOWS FOR MORE NOCTURNAL COOLING. MOISTURE WILL RETURN NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS AND T-STORMS BY TUES AND WED. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 87 66 88 / 30 50 10 10 CLARKSVILLE 71 87 60 87 / 40 60 10 0 CROSSVILLE 66 83 60 81 / 30 50 20 10 COLUMBIA 73 88 67 88 / 30 50 10 10 LAWRENCEBURG 73 89 67 88 / 30 60 10 10 WAVERLY 72 88 62 88 / 30 60 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT WED AUG 6 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A FEW STORM COMPLEXES MOVE SOUTHEAST INTO MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AGAIN A SLIGHT RISK OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE THURSDAY AS A COLD FRONT MOVES SOUTH ACROSS THE MID STATE. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The Nashville radar (KOHX), 40 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
11 thunderstorm wind, 2 hail. Local standard time, as filed.
Penny size hail reported in Coopertown.
Trained Spotter reported trees were down on Lights Chapel Rd.
A tree was blown down on Dawn Court just off Tyree Springs Rd.
Small trees and tree limbs from larger trees were blown down in Sumner County 4 miles east of White House at the intersection of Highway 76 and Highway 25. Loss of commercial power was reported.
Dime to penny size hailed reported by Emergency Management in Wilson County at the intersection of Mt. Juliet Road and Division Rd.
Trees were blown down near U.S. Highway 231 AND Cedar Grove Rd.
Numerous trees, about 20-30 of them, were blown down on Highway 141. Highway 141 was blocked.
Large tree limbs were down 4 miles northeast of Hartswville at Highway 10 near Highway 25.
Trees were down on a car and outbuilding in the Russell Hill area.
A tree was down 3 miles northeast of Lafayette.
Trees and power lines were blown down.
Trees were down in Algood and much of Putnam County.
Trees and power lines were down in Cookeville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111609, 111634, 112468, 111611, 111610, 111612, 111613, 111615, 111616, 111617, 111618, 111619, 111620.